MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AUXILIARY WATER TUBE

AIZU OLYMPUS CO., LTD. AUXILIARY WATER TUBE
Model Number MAJ-855
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer reported 10 devices failed with the same issue.These events are captured in medwatches with patient identifiers as below: (b)(6).This medwatch is for the patient identifier (b)(6).The device has been returned but the device evaluation is not yet completed.As such, a definitive root cause of the reported complaint cannot be determined at this time.Supplemental report(s) will be filed as any relevant new information becomes available.Facility device reprocessing information: primary cleaning of the device is performed with alkaline detergent.Disinfection process is to rotate for 5 minutes at about 90 ° c in a decompression boiling type washing machine.
 
Event or Problem Description
As reported for this event by the customer, during visual inspection of the device at the time of reprocessing, it was observed that rust was generated from the metal part inside the tube.The number of times of use and the period of use after delivery are unknown.There is no reported harm to any patient.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Device evaluation found iron, chromium, oxygen, and chlorine were detected with the energy dispersive x-ray (edx) analysis.Additionally, a hydroxide peak was found with the fourier transform infrared spectroscopy (ftir) analysis.The device history record was unable to be reviewed for this device since the lot number is unknown.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the component analysis confirmed the metal rust.It is likely that the rust was caused by the metal oxidizing due to chlorine.Additionally, chlorine can originate from water and chemicals including cleaning solutions.However, a definitive root cause of the reported issue could not be determined.Correction: the manufacturer has determined there is no potential for this issue of rust generated from the metal part inside the tube to cause or contribute to an adverse event.

Brand Name
AUXILIARY WATER TUBE
Common Device Name
AUXILIARY WATER TUBE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer Contact
masaharu hirose
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8-520
JA   965-8520
426422891
MDR Report Key15303606
Report Number9610595-2022-01368
Device Sequence Number6484096
Product Code FDS
UDI-Device Identifier04953170071508
UDI-Public04953170071508
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer03/06/2023
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown